Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 14, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Feb 7, 2011, 4:07 PM EST. It took effect at Feb 7, 2011, 7:00 PM EST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 4:07 PM EST (21:07 UTC)
- In effect from
- Feb 7, 2011, 7:00 PM EST
- Expired
- Feb 10, 2011, 10:02 PM EST
- In force
- 3 days
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
750 WHUS73 KAPX 072107 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 407 PM EST MON FEB 7 2011 LMZ323-342-344>346-080515- /O.NEW.KAPX.SC.Y.0014.110208T0000Z-110209T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 407 PM EST MON FEB 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
12 follow-up statements
133 WHUS73 KAPX 080355 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1055 PM EST MON FEB 7 2011 LMZ323-342-344>346-081000- /O.CON.KAPX.SC.Y.0014.000000T0000Z-110209T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1055 PM EST MON FEB 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
072 WHUS73 KAPX 080854 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 AM EST TUE FEB 8 2011 LMZ323-342-344>346-081700- /O.CON.KAPX.SC.Y.0014.000000T0000Z-110209T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 354 AM EST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
325 WHUS73 KAPX 081600 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EST TUE FEB 8 2011 LMZ323-342-344>346-090000- /O.CON.KAPX.SC.Y.0014.000000T0000Z-110209T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1100 AM EST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
349 WHUS73 KAPX 082054 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 PM EST TUE FEB 8 2011 LMZ323-342-344>346-090500- /O.CON.KAPX.SC.Y.0014.000000T0000Z-110209T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 354 PM EST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
069 WHUS73 KAPX 090341 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1041 PM EST TUE FEB 8 2011 LMZ323-342-344>346-091145- /O.CON.KAPX.SC.Y.0014.000000T0000Z-110209T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1041 PM EST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
169 WHUS73 KAPX 090947 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 447 AM EST WED FEB 9 2011 LMZ323-342-344>346-091800- /O.EXT.KAPX.SC.Y.0014.000000T0000Z-110211T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 447 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
102 WHUS73 KAPX 091549 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1049 AM EST WED FEB 9 2011 LMZ323-342-344>346-100000- /O.CON.KAPX.SC.Y.0014.000000T0000Z-110211T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1049 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
522 WHUS73 KAPX 092105 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EST WED FEB 9 2011 LMZ323-342-344>346-100515- /O.CON.KAPX.SC.Y.0014.000000T0000Z-110211T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 405 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
559 WHUS73 KAPX 100342 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1042 PM EST WED FEB 9 2011 LMZ323-342-344>346-101145- /O.CON.KAPX.SC.Y.0014.000000T0000Z-110211T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1042 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
850 WHUS73 KAPX 101555 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1055 AM EST THU FEB 10 2011 LMZ323-342-344>346-110000- /O.CON.KAPX.SC.Y.0014.000000T0000Z-110211T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1055 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
223 WHUS73 KAPX 102028 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 328 PM EST THU FEB 10 2011 LMZ323-342-344>346-110430- /O.CON.KAPX.SC.Y.0014.000000T0000Z-110211T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 328 PM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
439 WHUS73 KAPX 110302 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1002 PM EST THU FEB 10 2011 LMZ323-342-344>346-110415- /O.CAN.KAPX.SC.Y.0014.000000T0000Z-110211T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1002 PM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 3:58 PM EST, 9 minutes earlier.
Area forecast discussion, Feb 7, 3:58 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
358 PM EST MON FEB 7 2011
.SYNOPSIS.../ISSUED AT 356 PM/
THE GREAT LAKES WILL REMAIN BETWEEN LOW PRESSURE...DEPARTING TO THE
ATLANTIC OCEAN...AND HIGH PRESSURE OVER THE PLAINS TONIGHT. FRESH
INTRUSIONS OF ARCTIC AIR...WILL RESULT IN PERIODS OF LAKE EFFECT
SNOW OR FLURRIES THROUGH THURSDAY...ALONG WITH MUCH COLDER
TEMPERATURES. THE TARGETED LOCATIONS FOR SNOWFALL ACCUMULATIONS...
WILL VARY OVER TIME...AS THE WIND DIRECTION SHIFTS THE NEXT THREE
DAYS. WHERE SNOW PERSISTS...SEVERAL INCHES OF ACCUMULATION ARE
POSSIBLE. AS WINDS SHIFT TO THE SOUTHWEST...THE ARCTIC TEMPERATURES
WILL EASE FRIDAY...WITH TEMPERATURES TURNING MILDER THIS WEEKEND.
JH
&&
.SHORT TERM.../ISSUED AT 356 PM/...TONIGHT
18Z SURFACE ANALYSIS SHOWS WEAK SURFACE WAVES ACROSS THE LOWER GREAT
LAKES...WITH BROAD CYCLONIC FLOW BACK ACROSS MICHIGAN WITH LOW LEVEL
COLD ADVECTION ONGOING. THIS IS ALLOWING FOR LAKE EFFECT SNOW
SHOWERS TO INCREASE IN COVERAGE ACROSS NORTHERN LOWER MICHIGAN...
WITH IR IMAGERY SHOWING DEEPER MOISTURE ACROSS WESTERN UPPER
MICHIGAN/WISCONSIN ASSOCIATED WITH MID LEVEL SHORT WAVE TROUGHING.
LARGE AREA OF COLD HIGH PRESSURE EXTENDED WEST-EAST ACROSS MUCH OF
CANADA...WITH THIS ARCTIC RIDGE STRETCHING SOUTHWARD INTO THE
NORTHERN PLAINS.
ON THE LARGER SCALE...SURFACE PRESSURES EXPECTED TO RISE ACROSS THE
UPPER LAKES TONIGHT AS COLD AIR SPILLS INTO THE REGION...THOUGH WITH
SOME LAKE INDUCED ISSUES WHICH WILL HAVE A HUGE IMPACT ON FORECAST
ISSUES TONIGHT (MORE ON THAT BELOW). MAIN SHORT WAVE TROUGH COMING
OUT OF NORTHERN MINNESOTA WILL SWING ACROSS THE REGION TONIGHT...
PUSHING DEEPER MOISTURE ACROSS WESTERN UPPER/WISCONSIN ACROSS THE
FORECAST AREA. THIS WILL BE FOLLOWED BY STRONG SUBSIDENCE WHICH
SETS IN TUESDAY MORNING...ALONG WITH DRIER AIR PRETTY EVIDENT ON
AFTERNOON SATELLITE IMAGERY. CURRENT SATELLITE/RADAR TRENDS SUGGEST
AT THIS POINT THAT THE SYNOPTIC COMPONENT TO PRECIPITATION CHANCES
TONIGHT WILL HAVE MUCH OF AN IMPACT...WHICH LEAVES THE LAKE EFFECT
COMPONENT TO DEAL WITH WHERE THINGS ARE MORE PROMISING BUT
POTENTIALLY MORE COMPLICATED. CERTAINLY LOOKS TO BE GETTING COLDER
TONIGHT...WITH 850MB TEMPERATURES HEADED TOWARD AND BELOW -20C WITH
SUB 500DM THICKNESSES. MAIN FOCUS WILL BE ON LAKE MICHIGAN...WITH
SUBSTANTIAL COLD ALREADY IN PLACE AROUND THE NORTH SHORE OF LAKE
SUPERIOR SHOULD SEE A PRETTY GOOD DRAINAGE FLOW DEVELOP OFF THE
HIGHER TERRAIN EAST OF LAKE SUPERIOR. PROBLEMS FOR TONIGHT ON LAKE
MICHIGAN WILL DEAL WITH WIND FLOW AND EXACTLY HOW LAKE CONVECTION
SETS UP. 19Z MESOANALYSIS SHOWS A SMALL SCALE LOW/TROUGH ACROSS
CENTRAL WISCONSIN...LYING BENEATH 925MB THERMAL RIDGE AXIS. THIS
TYPE OF MULTI-LAKE INTERACTION NOT UNCOMMON ON LAKE MICHIGAN...WHERE
LAKE SUPERIOR PRODUCED LOW LEVEL THERMAL PLUMES ADVECT ONTO LAKE
MICHIGAN...WITH COLD ADVECTION OCCURING ABOVE IT STEEPENING LOW
LEVEL LAPSE RATES. THE HYDROSTATIC RESPONSE TO THIS LOW LEVEL
THERMAL AXIS IS A MESOSCALE AREA OF LOW PRESSURE ACROSS LAKE
MICHIGAN WHICH WOULD TEND TO PULL LOW LEVEL WINDS ACROSS NORTHWEST
LOWER OFFSHORE AND FOCUS CONVERGENCE AND HEAVIER SNOWFALL OUT ON THE
LAKE...BUT IT COULD BE REALLY CLOSE ALONG THE LAKESHORE FROM
MANISTEE UP TO NORTHPORT. INDICATIONS ARE THAT LOW LEVEL FLOW COMES
AROUND MORE NORTHWESTERLY LATE TONIGHT WHICH WOULD PUSH SIGNIFICANT
ACTIVITY OUT OVER THE LAKE BACK ONSHORE. THERE IS ANOTHER POSSIBLE
COMPLICATING FACTOR IF COLD NORTHEAST DRAINAGE WIND COMING OFF THE
HIGHER TERRAIN OF INTERIOR NORTHERN LOWER MEETS UP WITH AN
INCREASINGLY NORTHWEST LOW LEVEL FLOW LATE TONIGHT (A SCENARIO THAT
OUR LOCAL 4KM WRF RUN CONTINUES TO PAINT WITH HEAVY SNOW INTO TVC).
BUT WHETHER OR NOT THAT ACTUALLY OCCURS IS AKIN TO SAYING A
THUNDERSTORM WILL DEVELOP OVER TRAVERSE CITY 12 HOURS FROM NOW. IF
IT DOES...IT'S MORE LIKELY TO HAPPEN CLOSER TO DAYBREAK TUESDAY...
WHICH WOULD GIVE US TIME TO EVALUATE AS MORE OF A "SNOW FLASH FLOOD"
EVENT. LAKE INDUCED SNOWFALL PARAMETERS IN GENERAL ARE QUITE GOOD
GIVEN AFOREMENTIONED LAPSE RATE STEEPENING...WITH FAVORABLE 850MB
TEMPERATURES AND LAKE INDUCED CAPE VALUES EXCEEDING 600J/KG.
SO CURRENT PLAN TO PLAY THE FORECAST WITH THE IDEA OF THE BEST
ACCUMULATION POTENTIAL OCCURRING OVERNIGHT WEST OF THE M-37
CORRIDOR. WENT BACK AND FORTH OVER THE IDEA OF PUTTING UP AN LES
ADVISORY GIVEN UNCERTAINTY ABOUT OVERALL EVOLUTION OF THIS EVENT.
BUT WITH A FORECAST OF 2-4 INCHES OF SNOW TONIGHT ALONG THE
MANISTEE-BENZIE-LEELANAU COUNTY CORRIDOR (PLUS PERHAPS ANOTHER INCH
OR TWO TUESDAY MORNING)...AND THE POSSIBILITY OF SOME PRETTY INTENSE
SNOW BANDS GETTING PUSHED ONSHORE LATE TONIGHT...DECIDED TO JUST
PULL THE TRIGGER AND SEE WHAT HAPPENS. HEADLINE WILL RUN THROUGH
16Z TUESDAY.
CAN'T FORGET ABOUT THE LAKE HURON SIDE...WHICH WILL ALSO HAVE SNOW
SHOWERS COMING OFF IT IN PERSISTENT NORTHWEST FLOW AND CLIPPING FAR
NORTHEAST LOWER MICHIGAN.
OVERNIGHT LOWS WILL VARY WIDELY DEPENDING ON CLOUD COVER. EXPECT
COLDEST READINGS ACROSS FAR EASTERN UPPER WHERE COLD AIR OUT OF
ONTARIO EXPECTED TO DRAIN IN (DOUBLE DIGIT BELOW ZERO LOWS). WEST
OF M-37 WHERE CLOUDS/SNOW SHOWERS WILL PERSIST TEMPERATURES EXPECTED
TO REMAIN IN THE TEENS.
JPB
&&
.LONG TERM.../ISSUED AT 356 PM/...TUESDAY AND BEYOND
LAKE PROCESSES DOMINATE THE "NEAR TERM" OF THE LONG RANGE PERIOD AS
TWO RATHER IMPRESSIVE WAVES ROTATE SOUTHEAST THROUGH THE REGION IN
REMNANT DEEP LAYER NORTHWEST FLOW. NICE DEPICTION OF BOTH ON
NORTHERN HEMISPHERIC WATER VAPOR IMAGERY THIS MORNING...WITH THE
FIRST WAVE CUTTING ACROSS NORTHERN MINNESOTA...AND THE SECOND MAKING
UP GROUND FAST AS IT DIVES THROUGH THE NORTHWEST TERRITORIES. NO
SHORTAGE OF COLD AIR FOR THESE TO TAP...WITH READINGS ACROSS
CENTRAL CANADA IN THE TEENS TO LOWER 20S BELOW ZERO. DESPITE THE
PERSISTENT COLD MOST OF THIS WINTER...RECENT HIGH RESOLUTION
SATELLITE IMAGERY SHOWED PLENTY OF OPEN WATER OVER THE GREAT
LAKES...WITH EXTENSIVE ICE COVER RELEGATED TO NORTHEAST OF BEAVER
ISLAND (THROUGH THE STRAITS)...ACROSS MOST OF THE BAYS...AND ALONG
THE SHORELINES. THUS...LAKES STILL PRIME TO PRODUCE THEIR OWN
SNOWFALL...AND EXPECT THIS TO OCCUR...WITH PASSAGE OF EACH OF THESE
WAVES. STILL ONBOARD FOR A RELAXATION OF THE VERY COLD TEMPERATURES
THIS WEEKEND INTO NEXT WEEK AS A MORE ZONAL FLAVOR TO THE MID AND
UPPER LEVEL FLOW OCCURS...VIA EAST PACIFIC TROUGH DEVELOPMENT AND
SUBSEQUENT FORCED EASTERN LAKE TROUGH RELAXATION. FORECAST CONCERNS
ALMOST EXCLUSIVELY CENTER ON LAKE EFFECT SNOW POTENTIAL THROUGH
THURSDAY...AND TEMPERATURE TRENDS AND LINGERING LIGHT SNOW POTENTIAL
THROUGH EARLY NEXT WEEK.
TUESDAY AND TUESDAY EVENING...FIRST SHORTWAVE TROUGH EXITS QUICKLY
STAGE RIGHT TUESDAY MORNING...WITH LOW LEVEL WIND FIELDS QUICKLY
BACKING WESTERLY IN RESPONSE TO SECOND WAVE DIVING INTO SOUTHWEST
ONTARIO BY EVENING. LAKE PARAMETERS TAKE A BEATING QUICKLY...WITH
EARLY MORNING DECENT SNOW SHOWER ACTIVITY IN FAVORED NNW AREAS
SPREADING INLAND AND WEAKENING WITH COMPLETE LOSS OF SYNOPTIC
MOISTURE SUPPORT AND INVERSIONS FALLING TO SUB 850MB LEVELS.
INHERITED FORECAST ALREADY TRENDED TO THIS THEME NICELY...AND ONLY
MADE MINOR REVISIONS ON TIMING AND POP PLACEMENT. STILL THINK AN
ADDITIONAL INCH OR SO OF EARLY SNOWFALL IS PROBABLE IN AREAS
SOUTHEAST OF GRAND TRAVERSE BAY...WITH OTHER AREAS RECEIVING AN INCH
OR LESS AS SNOW SHOWERS ROTATE FURTHER INLAND. FURTHER NORTH...HIGH
RES GUIDANCE AND PATTERN RECOGNITION CONTINUES TO SUPPORT ONTARIO
DRAINAGE FLOW FORCING ACTIVITY WEST OF CHIPPEWA COUNTY TILL LATER IN
THE MORNING. BY THE TIME CONVERGENCE SLIPS FURTHER EAST...WINDS WILL
LIKELY HAVE BACKED ENOUGH TO FORCE BETTER ACTIVITY OFFSHORE. SAME
TRENDS CONTINUE ACROSS THE AREA INTO TUESDAY EVENING AHEAD OF NEXT
APPROACHING ARCTIC FRONT. THE FIRST SURGE OF ARCTIC AIR INTRODUCES
ITSELF TUESDAY...WITH HIGHS ONLY IN THE MID TO UPPER TEENS.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...STILL A CUMBERSOME PART OF
THE FORECAST AS NEXT...AND MORE IMPRESSIVE...SURGE OF COLDER AIR
OVERSPREAD THE NORTHERN LAKES AS MID LEVEL WAVE PASSES THROUGH.
CONTINUED STRONG SUGGESTION OF ARCTIC FRONT ENHANCED MID LAKE
SUPERIOR SNOW BAND ROTATING ASHORE ACROSS EASTERN UPPER MICHIGAN
LATE TUESDAY EVENING OR EARLY OVERNIGHT. BAND SHOULD BE MOVING
FAIRLY STEADILY ALONG THE FRONT. STILL...THINKING A FEW INCHES OF
NEW SNOW IS A DISTINCT POSSIBILITY BY WEDNESDAY MORNING...WITH MOST
OF THIS LIKELY FALLING IN A FAIRLY SHORT WINDOW. VERY FAVORABLE
FETCH PRODUCING WNW FLOW WILL SUPPORT INCREASED ORGANIZATION OF
SNOW BANDS WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT ACROSS LAKE
SUPERIOR...TARGETING AREAS ALONG AND NORTH OF M-28. THAT
SAID...SYNOPTIC MOISTURE AND DYNAMIC SUPPORT LOOK QUICK TO
DEPART...LEAVING MORE OF A PURE LES REGIME BY LATER WEDNESDAY.
COMBINE THAT WITH TALCUM POWDER SNOW PRODUCING 850MB TEMPERATURES
NEARING THE NEGATIVE MID 20S...AND ADDITIONAL ACCUMULATIONS THROUGH
THIS PERIOD "SHOULD" BE ON THE ORDER OF JUST A COUPLE INCHES.
ALTHOUGH SPECIFIC SNOW AMOUNTS MAY NOT GET THERE...COULD SEE THE
NEED FOR AN EVENTUAL ADVISORY WITH GUSTY WINDS AND VERY EFFICIENT
VISIBILITY REDUCING SNOWFLAKES LEADING TO AREAS OF VERY HAZARDOUS
TRAVEL. FURTHER SOUTH...SIMPLE MAGNITUDE OF OVER-WATER INSTABILITY
SHOULD LEAD TO NUMEROUS OR WIDESPREAD SNOW SHOWERS AS 850MB
TEMPERATURES DROP SUB -20C BY WEDNESDAY MORNING OVER LAKE MICHIGAN.
HOWEVER...WITH BEST MOISTURE SUPPORT STAYING NORTH...EVIDENCE OF
LARGE SURFACE BASED INVERTED-V SIGNAL IN SOUNDINGS (WNW FLOW
TRAJECTORY FROM ARID NORTHERN WISCONSIN WITH NO LAKE SUPERIOR
PRECONDITIONING)...AND NON-FLUFF PRODUCING SNOWFLAKES...
ACCUMULATIONS "SHOULD" REMAIN ON THE LIGHT SIDE THROUGH THE EVENT.
GIVEN ABOVE...WOULD "EXPECT" NO MORE THAN A COUPLE INCHES THROUGH
THE DURATION IN THE TRADITIONAL SNOWBELTS OF NORTHWEST LOWER.
REST OF THE FORECAST (THURSDAY THROUGH MONDAY)...AREA STILL REMAINS
DEEPLY ENTRENCHED IN COLD AIR THROUGH THE END OF THE WORK WEEK WITH
LONG-WAVE TROUGH AXIS SLOW TO DEPART. LINGERING WEST FLOW
LAKE-INDUCED SNOW SHOWERS THURSDAY THROUGH FRIDAY...BUT WITH MINIMAL
ACCUMULATIONS. WEAK WAVE MAY HELP THINGS ALONG LATER FRIDAY...BUT
SUPPORT LESS THAN IMPRESSIVE AND BY THAT TIME LAKE INSTABILITY IS
QUICKLY WANING AS 850MB TEMPERATURES WARM INTO THE NEGATIVE LOWER
TEENS. MUCH UNCERTAINTY THIS WEEKEND AND BEYOND...WITH THE LATEST
GFS DEVELOPING A RATHER SIGNIFICANT BAND OF WAA SNOWFALL ACROSS THE
NORTH LATER SATURDAY INTO SATURDAY NIGHT. WHILE IT HAS SOME SUPPORT
FROM ITS OWN ENSEMBLES...JUST AS MANY FAVOR THE FARTHER NORTH AND
SLOWER ECMWF SCENARIO. SOME AGREEMENT ON PACIFIC ORIGIN WAVE
IMPACTING THE AREA LATER MONDAY...BRINGING SOME ADDITIONAL LIGHT
SNOW. GIVEN INHERENT TIMING ISSUES AT THIS EARLY JUNCTURE AND LESS
THAN STELLAR MODEL AGREEMENT...IN NO HURRY TO INTRODUCE SNOWFALL
THIS WEEKEND INTO EARLY NEXT WEEK. WILL LET THINGS SORT THEMSELVES
OUT BEFORE DOING SO.
AS MENTIONED...A COLD WORK WEEK IS EXPECTED...WITH HIGHS IN THE
TEENS THROUGH THURSDAY AND OVERNIGHT LOWS IN THE SINGLE DIGITS ABOVE
AND BELOW ZERO. WEDNESDAY AND WEDNESDAY NIGHT LOOK ESPECIALLY
BRUTAL...WITH GUSTY WINDS MAKING IT FEE NOWHERE CLOSE TO ACTUAL
READINGS IN THE TEENS AND SINGLE DIGITS. WIND CHILL VALUES BOTH
WEDNESDAY AND WEDNESDAY NIGHT EXPECTED BE SEVERAL DEGREES BELOW
ZERO. MODERATION BEGINS FRIDAY INTO NEXT WEEK AS CORE OF COLDEST AIR
BEGINS TO YIELD TO AIRMASSES OF MORE PACIFIC ORIGIN. STILL...PER THE
USUAL...LATEST GUIDANCE IS NOT SO AGGRESSIVE WITH THE WARMING
INITIALLY...AND EXPECT HIGHS SATURDAY TO ONLY REACH THE UPPER 20S TO
AROUND 30. PER HPC GUIDANCE...MORE SUBSTANTIAL WARMING INTO THE 30S
EXPECTED BOTH SUNDAY AND MONDAY. HOWEVER...CONFIDENCE REMAINS LOW
THAT THESE TEMPERATURES WILL BE REALIZED WITH COLDER AIR LURKING
JUST NORTH OF THE BORDER.
MSB
&&
.MARINE.../ISSUED AT 356 PM/
INCREASING PRESSURE GRADIENT AND MAINTENANCE OF FAVORABLE
OVER-WATER INSTABILITY REGIME WILL BRING SCA WINDS AND WAVES TO ALL
REMAINING LAKE MICHIGAN NEARSHORE WATERS...INCLUDING GRAND TRAVERSE
BAY...THROUGH WEDNESDAY. INITIAL NORTH WINDS TONIGHT WILL QUICKLY
BACK WEST TUESDAY...BEFORE SETTLING TO A WNW DIRECTION EARLY
WEDNESDAY. SMALL WINDOW FOR A FEW ISOLATED GALE FORCE WIND GUSTS...
ESPECIALLY NEAR GRAND TRAVERSE LIGHT...LATER TUESDAY AFTERNOON AND
EVENING. OVERALL CONFIDENCE REMAINS LOW ON THIS POTENTIAL...AND IF
IT DOES OCCUR...IT SHOULD BE OF FAIRLY SHORT DURATION. GIVEN
ABOVE...FELT A GALE WATCH WAS NOT NECESSARY AT THIS TIME.
MSB
&&
.AVIATION.../ISSUED AT 1239 PM/...VALID FOR 18Z TAFS
LAKE EFFECT SNOW SHOWERS WILL BRING PREVAILING MVFR AND EVENTUALLY
IFR CONDITIONS TO TVC THIS PERIOD...WITH MVFR BECOMING VFR AT PLN/APN.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST
TUESDAY FOR MIZ020-025-031.
LM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 5 PM EST
WEDNESDAY FOR LMZ323-342-344>346.
&&Hazardous weather outlook, Feb 7, 4:13 AM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 413 AM EST MON FEB 7 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 081200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 413 AM EST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOW IS EXPECTED NEAR AND WEST OF A LINE FROM TRAVERSE CITY TO WELLSTON IN NORTHWEST LOWER MICHIGAN. THE SNOW WILL BE A LITTLE HEAVIER TONIGHT THAN DURING THE DAY TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ACCUMULATING SNOW WILL CONTINUE INTO TUESDAY MORNING IN PARTS OF NORTHWEST LOWER MICHIGAN. ACCUMULATING SNOW...ALONG WITH BLOWING AND DRIFTING SNOW...IS POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT IN THE TRADITIONAL SNOWBELTS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ON SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 4:05 PM EST | Lake Effect Snow Advisory | APX | Benzie, Grand Traverse, Leelanau, Manistee | 19 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.